... effect anymore, I was just on it to avoid the horrible withdrawals. I finally decided I wanted off of the Effexor so I went to the psychiatrist to discuss weaning off, but due to my current life situation, my doc decided to up my dose to 75 mg every day. I am now tired, nauseous and just generally feel like crap (along with the depression I was already dealing with). I fear I've made a terrible decision and maybe should have just gotten off this poison and tried dealing with life's problems without meds. Has anyone else dealt with this? Any advice would be greatly appreciated. Thank you
I have been taking Effexor XR 37.5mg every other day for over 15 years. There was no therapeutic?
Question posted by emilyinSD on 16 Feb 2017
Last updated on 9 November 2021
Hi, Emily! How long have you been taking the higher dose? Anytime you increase the dosage of a medication you can expect to have side effects similar to when you first started it for a week or two.
Your doctor was probably right to try increasing your dosage first as these medications tend to "poop out" after long term use and you were on a very low dose to start with.
If you can give it a little time your metabolism should adjust and you'll start feeling better. It may take a couple of weeks to fully kick in, but your options are discontinuing the Effexor, adding on an antipsychotic like Abilify to booster the effects, or starting up with a new medication. You and your doctor have to make that decision.
I found out... repeatedly... that I couldn't ever live a happy life without medication. Sometimes, for some people that's just the way it is.
Best regards and I wish you good luck whatever you decide.
I have been on Effexor 75mg for 13 weeks & I want off it too. I have the exact same side effects as you do. I am tired of the nausea, tremors in hands & legs. Fatigue & general feeling like crap. I am going to take one pill every other day for a week & then go 2 days without one. I feel your pain. Good luck to us both
Emily; No this really is still a mid dose, And what happens is when you talked to the doctor you were talking about some current issues and he or she decided this would not be a good time to try and withdrawl from the effexor. Just so you know this sick ugle feeling your having is anytime you start these medications or the doctor increases the dose all or some of those feeling of just starting come back to us But the good news is when you have already been on it like you were you should not have this problem as long as most what is normal to feel like this for a couple of weeks sometimes when you have already been taking it you can get rid of these sick like feelings in as little as a few days to may 5 days and to avoid the up's and downs from it make sure you take it at about the same time each day. You should just listen to your doctor for now and see how you are really doing in a few months life does get better. And what you are feeling is very normal for Effexor it is the timed release too right. enjoy your weekend try to stay positive my friend.
You may be experiencing serotonin syndrome from the effexor. Why would he up u, If you told him u wanted off of it. U know your body, and it's sounds like something isn't right. I would get a second opinion if he won't help u get off of it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.